Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 137, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 10, 2020, 4:59 PM CST for McLean County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 4:59 PM CST (22:59 UTC)
- Expired
- Nov 10, 2020, 5:23 PM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 63 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724
WUUS53 KILX 102259
SVRILX
ILC113-102345-
/O.NEW.KILX.SV.W.0137.201110T2259Z-201110T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
459 PM CST Tue Nov 10 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
McLean County in central Illinois...
* Until 545 PM CST.
* At 459 PM CST, severe thunderstorms were located along a line
extending from near Flanagan to 6 miles northwest of Heyworth,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Normal, Le Roy, Heyworth, El Paso, Lexington, Hudson,
Chenoa, Gridley, Colfax, Downs, Towanda, Cooksville, Pleasant Hill,
Arrowsmith, Ellsworth, Holder, Moraine View State Park, Bloomington
Airport and Weston.
This includes the following highways...
Interstate 39 between mile markers 0 and 9.
Interstate 55 between mile markers 148 and 187.
Interstate 74 between mile markers 124 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 8857 4032 8868 4029 8915 4063 8906
4063 8904 4066 8905 4067 8898 4075 8899
4076 8859
TIME...MOT...LOC 2259Z 246DEG 29KT 4094 8889 4039 8906
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
371 follow-up statement
195
WWUS53 KILX 102323
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
523 PM CST Tue Nov 10 2020
ILC113-102333-
/O.CAN.KILX.SV.W.0137.000000T0000Z-201110T2345Z/
McLean-
523 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR MCLEAN COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
central Illinois.
LAT...LON 4062 8857 4032 8868 4029 8915 4063 8906
4063 8904 4066 8905 4067 8898 4075 8899
4076 8859
TIME...MOT...LOC 2322Z 246DEG 29KT 4102 8866 4047 8884
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:16 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 10, 3:16 PM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 316 PM CST Tue Nov 10 2020 .SYNOPSIS... Issued at 316 PM CST Tue Nov 10 2020 A cold front will trigger a line of strong thunderstorms across central Illinois late this afternoon into early this evening. Once the front exits into Indiana by around midnight, the storms will come to an end and a much cooler airmass will spill into the region. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 316 PM CST Tue Nov 10 2020 21z/3pm radar imagery shows a narrow line of strong to severe thunderstorms along an advancing cold front from near KSQI to just west of KIJX. The airmass ahead of the storms has become modestly unstable, but highly sheared...with MLCAPEs of 500-1000J/kg noted west of the I-55 corridor. The strongest low-level shear is focused across northwest Illinois, with 0-1km storm relative helicity values greater than 250m2/s2 from Peoria northward. It appears the primary threat will be 50-60mph wind gusts: however, a few brief tornadoes may spin up along the line...particularly north of a Havana to Bloomington line over the next couple of hours. Once the sun sets, daytime instability will wane and the storms will tend to weaken as they cross the I-55 corridor into east-central Illinois by early evening. The decaying line of convection will push into Indiana after 03z/9pm, with only a few lingering showers persisting across the E/SE until shortly after midnight. Once the cold front passes, winds will veer to the W/NW and skies will clear from west to east. Overnight lows will range from around 30 degrees northwest of the Illinois River...to the middle 40s south of I-70. High pressure will build into the region on Wednesday, providing ample sunshine and light winds. High temperatures will only reach the upper 40s and lower 50s. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 316 PM CST Tue Nov 10 2020 Cool/dry weather will be on tap for Thursday with highs reaching the middle to upper 50s. A short-wave trough will track from the Northern Plains into the Great Lakes by late in the day, pushing a re-enforcing shot of cooler air into central Illinois late Thursday into Friday. As high pressure shifts east of the region, warm-advection will develop by Friday night...with most model solutions suggesting clouds and a period of light precip late Friday night into Saturday. Thanks to chilly overnight lows in the lower to middle 30s, may see a rain/snow mix or perhaps all snow...mainly along/north of I-72. No accumulation is expected. Light rain showers will persist through the day Saturday before skies clear and temperatures rebound into the upper 50s and lower 60s by Sunday. After that, another fast-moving, but dry cold front will bring cooler readings in the 50s for Monday/Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1153 AM CST Tue Nov 10 2020 MVFR ceilings have developed across much of central Illinois late this morning: however, these clouds will tend to scatter/lift to low VFR this afternoon. Winds will be very strong throughout the day, with southerly gusts reaching 35-40kt. Line of convection currently from eastern Iowa southward into central Missouri will track through the area late this afternoon/evening. Based on radar timing tools and latest HRRR, have timed thunder into KPIA between 22z and 23z...and further east to KCMI between 01z and 02z. Once the line of storms passes, winds will veer to W/SW and continue gusting 25-30kt through the evening. Winds will gradually diminish to around 10kt late tonight into Wednesday morning as skies become clear. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CST this evening for ILZ027>031-036>038- 040>053. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Nov 10, 4:00 PM CST, 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 400 PM CST Tue Nov 10 2020 ILZ027>031-036-037-040-041-047>050-111100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 400 PM CST Tue Nov 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... A fast moving line of thunderstorms will push east of the I-55 corridor by early this evening. The primary threat will be damaging winds: however, a brief tornado will also be possible along the line. Southerly winds will gust 40-45 mph until the storms pass, then winds will veer to the west and continue to gust 30-35 mph through this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 6 pm. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ038-042>046-051>053-111100- Champaign-Christian-De Witt-Logan-Macon-McLean-Piatt-Sangamon- Vermilion- 400 PM CST Tue Nov 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... A fast moving line of thunderstorms will push east of the I-57 corridor by mid-evening. Southerly winds will gust 40-45 mph until the storms pass, then winds will veer to the west and continue to gust 30-35 mph through midnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ054>057-061>063-066>068-071>073-111100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 400 PM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... A fast moving line of thunderstorms will push east of the I-57 corridor by mid-evening. Southerly winds will gust 30-35 mph until the storms pass, then winds will veer to the west and continue to gust to around 30 mph through midnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Barnes
In the hours before
Local storm report, Nov 10, 3:52 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG KICKAPOO 40.80N 89.75W
11/10/2020 PEORIA IL FIRE DEPT/RESCUE
ROOF BLOWN OFF HOUSE
0338 PM TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/10/2020 M59.00 MPH PEORIA IL ASOS
0349 PM TSTM WND GST PEKIN 40.57N 89.63W
11/10/2020 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
&&
ERWINLocal storm report, Nov 10, 3:54 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/10/2020 M46.00 MPH MACON IL ASOS
1222 PM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/10/2020 M45.00 MPH SANGAMON IL ASOS
0302 PM TSTM WND DMG ELMWOOD 40.78N 89.97W
11/10/2020 PEORIA IL EMERGENCY MNGR
APARTMENT BUILDING ROOF BLOWN OFF. TIME ESTIMATED BY
RADAR.
0305 PM TSTM WND GST ELMWOOD 40.78N 89.97W
11/10/2020 E50.00 MPH PEORIA IL EMERGENCY MNGR
0.5 INCH HAIL OCCURRING AT THE SAME TIME
0317 PM TSTM WND DMG KICKAPOO 40.80N 89.75W
11/10/2020 PEORIA IL FIRE DEPT/RESCUE
ROOF BLOWN OFF HOUSE
0338 PM TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/10/2020 M59.00 MPH PEORIA IL ASOS
0349 PM TSTM WND GST PEKIN 40.57N 89.63W
11/10/2020 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
&&
ERWINLocal storm report, Nov 10, 4:05 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/10/2020 M50.00 MPH SANGAMON IL ASOS
0345 PM TSTM WND DMG 5 N PEORIA 40.82N 89.61W
11/10/2020 PEORIA IL COUNTY OFFICIAL
ONE LARGE TREE DOWN BLOCKING ROAD. TIME ESTIMATED BY
RADAR.
0350 PM TSTM WND GST 5 NNW EAST PEORIA 40.74N 89.59W
11/10/2020 M63.00 MPH PEORIA IL TRAINED SPOTTER
&&
ERWINLocal storm report, Nov 10, 4:21 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST MARSHALL COUNTY AIRPORT 41.02N 89.39W
11/10/2020 M50.00 MPH MARSHALL IL AWOS
0407 PM TSTM WND GST 4 WNW EUREKA 40.74N 89.35W
11/10/2020 E50.00 MPH TAZEWELL IL TRAINED SPOTTER
0408 PM TSTM WND GST 1 SW WASHBURN 40.91N 89.30W
11/10/2020 E70.00 MPH WOODFORD IL TRAINED SPOTTER
ESTIMATED 50 TO 70 MPH WIND GUSTS
&&
ERWINLocal storm report, Nov 10, 4:26 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
426 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 4 W ROANOKE 40.80N 89.27W
11/10/2020 E60.00 MPH WOODFORD IL EMERGENCY MNGR
&&
ERWINSpecial weather statement, Nov 10, 4:50 PM CST, 9 minutes before
Special Weather Statement National Weather Service Lincoln IL 450 PM CST Tue Nov 10 2020 ILZ042-043-051>053-102315- Logan-Sangamon-Macon-Christian-De Witt- 450 PM CST Tue Nov 10 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHERN CHRISTIAN...NORTHEASTERN SANGAMON...SOUTHWESTERN DE WITT AND SOUTHWESTERN MACON COUNTIES UNTIL 515 PM CST... At 449 PM CST, Doppler radar was tracking a strong thunderstorm over Mechanicsburg, or 12 miles east of Springfield, moving northeast at 60 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Springfield, Decatur, Mount Zion, Rochester, Forsyth, Riverton, Mount Pulaski, Harristown, Long Creek, Warrensburg, Blue Mound, Edinburg, Illiopolis, Niantic, Mechanicsburg, Mount Auburn, Latham, Chestnut, Beason and Cornland. This includes the following highways... Interstate 55 between mile markers 98 and 100. Interstate 72 between mile markers 104 and 142. A Severe Thunderstorm Watch remains in effect until 600 PM CST for central Illinois. LAT...LON 3961 8944 3983 8962 4016 8921 3980 8881 TIME...MOT...LOC 2249Z 236DEG 56KT 3978 8940 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:46 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more | 17 hr |
| Nov 10, 2:01 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 44 min |
| Nov 10, 2:14 PM CST | Special Weather Statement | ILX | Cass, Schuyler, Scott | 46 min |
| Nov 10, 2:41 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Stark, Tazewell | 49 min |
| Nov 10, 2:51 PM CST | Tornado Warning | ILX | Fulton, Knox, Peoria | 24 min |
| Nov 10, 2:57 PM CST | Special Weather Statement | ILX | Cass, Morgan, Scott | 48 min |
| Nov 10, 3:25 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 50 min |
| Nov 10, 3:45 PM CST | Tornado Warning | ILX | Marshall | 15 min |
| Nov 10, 4:08 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Tazewell, Woodford | 52 min |
| Nov 10, 4:50 PM CST | Special Weather Statement | ILX | Macon | 25 min |
| Nov 10, 5:33 PM CST | Special Weather Statement | ILX | Macon, Piatt | 27 min |
| Nov 10, 5:58 PM CST | Special Weather Statement | ILX | Champaign, Moultrie, Piatt, Shelby | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.